A 10-years-old young girl, Ms. A G (PIN - 26911) visited the head office of Life Force Homeopathy on 30th September 2015 with some hypopigmented spots on her body. It was not a clear-cut case of vitiligo since the spots were masked with the liberal use of Desowen cream (a corticosteroid) and Tacrolimus (an immunosuppressant), because of which the actual intensity of the disease was not apparent.
Since the last one year, she had developed these hypopigmented patches on her left eyebrow, inner corners of eyes (bilateral), around the eyes, right upper arm, and across the nose and upper lip. In the past, she was given oral corticosteroids as well as local steroidal creams like Flutivate and Picon cream for 2 months, and she had stopped using them quite a long time back.
Also, she was underweight for her age as she was weighing only 19.1 kgs at the age of 10. Her eating habits were not regular, and her appetite was low as well.
There was no significant history of vitiligo in the family, however, one of her aunts died of cancer and other aunt had kidney failure.
She followed a vegetarian diet, and she had a craving for spicy and sour food. Her thirst was average. She used to perspire more on her palms. Thermally, she was more sensitive to hot than cold. Her bowels were regular, and she had no problems in passing urine.
She seemed to be a bright kid, extrovert, and she used to make friends easily. Even in the consulting room, she didn’t hesitate in talking to the doctor. She was sincere in studies, and she would often be stressed about studies. She had fear of the dark and staying alone.
Dr. Shah checked her under the Wood’s lamp but there was no fluorescence seen (Steroid - masked). He then counseled the parents about vitiligo, and also gave some tips to improve her diet. Based on the case presentation, he prescribed her medicines for 6 weeks, basically targeting towards her immunity and weight. He instructed parents to slowly taper the steroidal usage and stop it in the coming one month. Steroidal withdrawal effects were explained to them well in advance.
Parents visited Life Force 15 days before their next medicines were due. They seemed very anxious as the hypo-pigmentation under the eyes was becoming evident. They were reminded of the steroidal withdrawal effects, which were expected on tapering the creams/ointments. Again, she was examined under the Wood's lamp and this time it became clear that it was vitiligo. Dr. Shah then gave the revised medicines for vitiligo.
Her next follow-up was on 27th January 2016. There was a good improvement in the spots with re-pigmentation apparently seen in several spots. There were no new spots or spread in last 6 weeks. Also, her weight had increased by 500gms. She was advised regular deworming once in 6 months. Dr. Shah repeated the prescription for the next 6 weeks.
By June 2016 i.e. within 9 months of treatment, her parents informed that the vitiligo had improved by almost 70%. Also, her weight increased up to 20.8 kgs. There were no new spots and all the older spots had re-pigmented remarkably.
There was a consistent recovery in her condition as the treatment progressed, and by November 2016 she was completely recovered from vitiligo. During the entire course of treatment, she was repeatedly instructed by the associate doctors regarding her food habits, deworming, and foods to eat and foods avoid for recovery from vitiligo.
This case beautifully highlights the efficacy of homeopathy over the conventional treatment in chronic autoimmune diseases like vitiligo. Vitiligo is not an external disease, and no amount of external application can treat it. This young girl was so happy with the treatment that she wrote a note in our guestbook stating “East or west, Dr. Shah is the best!”
- Written by Dr. Amrita, Associate doctor to Dr. Rajesh Shah